MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-32-164-32U
Medical Device Problem Codes Separation Failure (2547); Failure to Eject (4010)
Health Effect - Clinical Code Paresis (1998)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
"unable to deploy the stent graft: during deployment of the stent-graft as usual, the apex holder knob could not be pulled with the controller in the "3" position.Although the physician pulled the apex holder knob, it only applied tension.When the physician removed his hand from the apex holder knob, it returned to its original position.(when pulling the inner sheath with the controller in the "2" position, the physician first felt something caught.When the stent-graft was attempted to be deployed, the inner sheath did not move; however, the inner sheath was pulled at once as if something caught had been removed.As soon as one stent of the stent-graft was deployed, the entire stent-graft was deployed to the distal end; therefore, the position to be implanted on the proximal side was as intended.) the physician tried everything he could with manipulation of the delivery system.Dilatation using a balloon catheter to stimulate externally did not work at all.Using another stent-graft (stock), the physician attempted several times to directly pull the green tube.However, as it was practically difficult and would result in an uncollectible situation if the device was broken, the physician decided to perform an open conversion.The physician did not try this bailout with the stent-graft concerned.Thoracotomy was then performed and circulation was stopped.The apex holder knob did not move at all when the apex holder knob was pulled with the controller in the "3" position under direct vision.As far as the physician could visually check, it did not appear that anything was caught or stuck.The delivery system tip was pulled with considerable force, which was enough to bend the delivery system tip when checked after the surgery, and the support wires were able to be released by pulling the apex holder knob with the controller in the "3" position.After that, the surgical incision was closed, and the delivery system was removed from the patient.Physician's comment: the physician wants to be sure to pursue the cause of the problem.It is troublesome to have no clear solution in the case of such deployment failure.The physician also wants to know about possible bailout methods that are currently available as soon as possible.Operation type: stent-graft implantation.Blood loss: unknown.Ancillary device used: zenith alpha distal extension (26 mm - 104 mm, cook).Patient's weight: 48 kg.No image available due to hospital policy.Pre-case plan will be able to be obtained.Additional information will be able to be obtained.(b)(4).Additional information provided on 05/01/2025: the patient was found to have developed paraplegia as a complication.The date of occurrence is probably april 26, and the date the information was obtained is today, may 1.The causality with the device is unknown." patient outcome: "health damage to the patient is serious.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"unable to deploy the stent graft: during deployment of the stent-graft as usual, the apex holder knob could not be pulled with the controller in the "3" position.Although the physician pulled the apex holder knob, it only applied tension.When the physician removed his hand from the apex holder knob, it returned to its original position.(when pulling the inner sheath with the controller in the "2" position, the physician first felt something caught.When the stent-graft was attempted to be deployed, the inner sheath did not move; however, the inner sheath was pulled at once as if something caught had been removed.As soon as one stent of the stent-graft was deployed, the entire stent-graft was deployed to the distal end; therefore, the position to be implanted on the proximal side was as intended.) the physician tried everything he could with manipulation of the delivery system.Dilatation using a balloon catheter to stimulate externally did not work at all.Using another stent-graft (stock), the physician attempted several times to directly pull the green tube.However, as it was practically difficult and would result in an uncollectible situation if the device was broken, the physician decided to perform an open conversion.The physician did not try this bailout with the stent-graft concerned.Thoracotomy was then performed and circulation was stopped.The apex holder knob did not move at all when the apex holder knob was pulled with the controller in the "3" position under direct vision.As far as the physician could visually check, it did not appear that anything was caught or stuck.The delivery system tip was pulled with considerable force, which was enough to bend the delivery system tip when checked after the surgery, and the support wires were able to be released by pulling the apex holder knob with the controller in the "3" position.After that, the surgical incision was closed, and the delivery system was removed from the patient.Physician's comment: the physician wants to be sure to pursue the cause of the problem.It is troublesome to have no clear solution in the case of such deployment failure.The physician also wants to know about possible bailout methods that are currently available as soon as possible.Operation type: stent-graft implantation blood loss: unknown ancillary device used: zenith alpha distal extension (26 mm - 104 mm, cook) patient's weight: 48 kg no image available due to hospital policy pre-case plan will be able to be obtained additional information will be able to be obtained (tc# (b)(4)) additional information provided on 05/01/2025: the patient was found to have developed paraplegia as a complication.The date of occurrence is probably april 26, and the date the information was obtained is today, may 1.The causality with the device is unknown." patient outcome: "health damage to the patient is serious.".
 
Additional Manufacturer Narrative

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22070004
Report Number2247858-2025-00129
Device Sequence Number15793536
Product Code MIH
UDI-Device Identifier00843576150591
UDI-Public00843576150591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-32-164-32U
Device Lot Number2502240312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Other;
Patient Age68 YR
Patient SexFemale